MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TENDON SPACER SIZER 6MM; TEMPLATE

WRIGHT MEDICAL TECHNOLOGY INC TENDON SPACER SIZER 6MM; TEMPLATE
Catalog Number 24370006
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device not available.
 
Event or Problem Description
It was reported that the tendon spacer sizer was implanted in the patient.It was decided that a revision surgery would be performed to remove the sizer.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the information provided and the subsequent return of the complaint device.Examination of the returned device finds it is cut into 3 pieces.Suture threads are still present in the ends.The instrument is red as intended for the 6mm sizer.Sizers are intended to facilitate implant size determination and should not be implanted since they do not meet implant design specifications.Sizers are provided non-sterile and are color coded based on size.Implants are provided sterile and are clear / translucent.Label masters for the last two revisions were reviewed and confirmed the following statement, "caution: not for implantation" and non-sterile symbol was also found to be present.Based on investigation, the root cause was attributed to a user related issue.The event was caused by hcp and staff failing to identify the color coded sizer was not to be implanted.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TENDON SPACER SIZER 6MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18318730
Report Number3010667733-2023-00763
Device Sequence Number20697975
Product Code HWT
UDI-Device Identifier00840420188410
UDI-Public00840420188410
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number24370006
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown